Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 279, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2000, 3:38 PM EDT for Carroll County, Douglas County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 23, 2000, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 23, 2000, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carroll County, GA, Douglas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:45 PM EDT | Hail 0.75 | Winston, GA | The public reported dime size hail from Winston to Fairplay. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 231938 SVRATL GAC045-097-232015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT SUN JUL 23 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA NORTHEASTERN CARROLL COUNTY IN NORTHWEST GEORGIA * UNTIL 415 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF VILLA RICA...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE DOUGLASVILLE LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4. LAT...LON 3371 8504 3358 8488 3374 8461 3378 8471
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:40 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 23, 2:40 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT SUN JUL 23 2000
THUNDERSTORMS WILL CONTINUE INTO TONIGHT AS MAIN TROUGH REMAINS WEST
OF GA AND SHORT WAVES CONTINUE TO MOVE ACROSS THE STATE. SAME STORY
THROUGH TUESDAY SO WILL MAINTAIN POPS THROUGH THE PERIODS. TEMPS
WILL BE TRICKY...VERY DEPENDENT ON THE CLOUD COVER. WILL GO CLOSE TO
PERSISTENCE AS SEE NO BIG CHANGE IN ATMOSPHERE THROUGH 48 HOURS.
RM{G 67/83/66/85 5322
ATL 70/87/68/87 4323
AHN 70/84/67/84 5533
CSG 71/89/68/90 4323
MCN 70/88/68/89 5423
.ATL...NONE
17In the hours before
Special weather statement, Jul 23, 1:08 PM EDT, 2 hours 30 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231815- NORTH AND CENTRAL GEORGIA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 PM EDT SUN JUL 23 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...OVER NORTH AND CENTRAL GEORGIA...THIS AFTERNOON AND EVENING. THUNDERSTORMS CAN BE EXPECTED ANYWHERE...OVER NORTH AND CENTRAL GEORGIA...THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP OVER THE NEXT SEVERAL HOURS AND POSSIBLY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND HIGH WINDS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONIT<OR THIS SITUATION...AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. NOEL
Special weather statement, Jul 23, 1:14 PM EDT, 2 hours 24 minutes before
GAZ001-002-011-014-015-022-023-231745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 114 PM EDT SUN JUL 23 2000 INTENSE THUNDERSTORMS WILL CROSS DAWSON...DADE...WALKER...AND CHATTOOGA COUNTIES OF NORTH GEORGIA THROUGH 145 PM. THESE STORMS ARE CAPABLE OF WINDS TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO- GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES...TAKE COVER. MOVEMENT WILL BE EAST AT 25 MPH. Z NOEL
Special weather statement, Jul 23, 1:54 PM EDT, 1 hour 44 minutes before
GAZ033-034-044-045-055-231845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 154 PM EDT SUN JUL 23 2000 INTENSE THUNDERSTORMS WILL CROSS FULTON...DEKALB...CLAYTON...AND GWINNETT COUNTIES THROUGH 245 PM. THESE STORMS ARE CAPABLE OF WINDS TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO-GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES...TAKE COVER. MOVEMENT WILL BE EAST AT 25 MPH. NOEL
Special weather statement, Jul 23, 2:12 PM EDT, 1 hour 26 minutes before
GAZ089-090-102-231900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 212 PM EDT SUN JUL 23 2000 THROUGH 3 PM INTENSE THUNDERSTORMS WILL CROSS THE ALABAMA LINE AND MOVE INTO MUSCOGEE...CHATTAHOOCHEE AND STEWART COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING HAIL... STRONG GUSTY WINDS AND FREQUENT LIGHTNING. THE STORMS WILL MOVE EASTWARD AT 15 TO 20 MPH.
Local storm report, Jul 23, 2:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
247 PM EDT SUN JUL 23 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WEST PART OF COUNTY GA WIND DAMAGE
07/23/00 DAWSON TREES DOWN ACROSS GA HWY
53.
0155 PM DAHLONEGA GA .75 INCH HAIL
07/23/00 LUMPKIN
0200 PM 8 N DAHLONEGA GA 1.00 INCH HAIL
07/23/00 LUMPKIN
0205 PM 10 S DAHLONEGA GA 1.00 INCH HAIL
07/23/00 LUMPKIN
0208 PM TUCKER GA WIND DAMAGE
07/23/00 DEKALB TREES DOWN. WIND EST AT 60
MPH.
0210 PM MURRAYVILLE GA WIND DAMAGE
07/23/00 HALL BOATS TURNED OVER.
0210 PM MURRAYVILLE GA WIND DAMAGE
07/23/00 HALL TREES DOWN.
0210 PM MURRAYVILLE GA 1.75 INCH HAIL
07/23/00 HALL
0214 PM MURRAYVILLE GA WIND DAMAGE
07/23/00 HALL ROOFS BLOWN OFF AND TREES
DOWN.
0218 PM 2 S CLERMONT GA 1.00 INCH HAIL
07/23/00 HALL
0223 PM GAINESVILLE GA 1.00 INCH HAIL
07/23/00 HALL
0225 PM GAINESVILLE GA 1.75 INCH HAIL
07/23/00 HALL
0225 PM LITHONIA GA .75 INCH HAIL
07/23/00 DEKALB
0230 PM GAINESVILLE GA 2.50 INCH HAIL
07/23/00 HALL HAIL COVERED THE GROUND.
0234 PM 2 S CLERMONT GA 1.75 INCH HAIL
07/23/00 HALL
0240 PM NORTHEAST PART OF COUNTY GA WIND DAMAGE
07/23/00 HALL LARGE TREES DOWN. WIND
ESTIMATED ABOVE 60
MPH AT HWY 985 NEAR HALL
AND BANKS COUNTY LINE.
0240 PM GAINESVILLE GA WIND DAMAGE
07/23/00 HALL TREES DOWN.
0242 PM LITHONIA GA 1.00 INCH HAIL
07/23/00 DEKALB
0255 PM CENTERVILLE GA .88 INCH HAIL
07/23/00 GWINNETT >The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:19 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 41 min |
| Jul 23, 1:44 PM EDT | Tornado Warning | FFC | Dawson, Hall, Lumpkin | 31 min |
| Jul 23, 1:59 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 46 min |
| Jul 23, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 45 min |
| Jul 23, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 51 min |
| Jul 23, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 51 min |
| Jul 23, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 45 min |
| Jul 23, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale, Walton | 43 min |
| Jul 23, 2:52 PM EDT | Tornado Warning | FFC | Banks | 38 min |
| Jul 23, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 47 min |
| Jul 23, 3:32 PM EDT | Tornado Warning | FFC | Banks | 43 min |
| Jul 23, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oconee | 51 min |
| Jul 23, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 47 min |
| Jul 23, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 38 min |
| Jul 23, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 33 min |
| Jul 23, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 32 min |
| Jul 23, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette | 40 min |
| Jul 23, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 35 min |
| Jul 23, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 39 min |
| Jul 23, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 25 min |
| Jul 23, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 46 min |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.